Alert archive / Mississippi / Special Weather Statements in 2016
Special Weather Statement, NWS Jackson, MS
NWS Jackson, MS issued this special weather statement at Aug 6, 2016, 3:35 PM CDT for Humphreys County, Mississippi. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 6, 2016, 3:35 PM CDT (20:35 UTC)
- Expired
- Aug 6, 2016, 4:00 PM CDT
- In force
- 25 min
- Issued by
- NWS Jackson, MS
County Humphreys County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 96 km from the middle of the area, began a volume at 20:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 8.6 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 517 J/kg
- Mixed-layer CIN
- -137 J/kg
- Mixed-layer LCL
- 1119 m above ground
- 0-6 km bulk shear
- 2 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
250
WWUS84 KJAN 062035
SPSJAN
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
335 PM CDT SAT AUG 6 2016
MSZ035-041-042-062100-
SHARKEY MS-HUMPHREYS MS-YAZOO MS-
335 PM CDT SAT AUG 6 2016
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN YAZOO...
NORTHEASTERN SHARKEY AND SOUTHERN HUMPHREYS COUNTIES UNTIL 400 PM
CDT...
AT 335 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR MIDNIGHT...OR 14 MILES NORTHEAST OF ROLLING FORK...MOVING EAST
AT 15 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
MIDNIGHT AROUND 355 PM CDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE SILVER CITY AND
LOUISE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
&&
LAT...LON 3312 9040 3310 9039 3310 9042 3311 9043
3306 9043 3305 9041 3305 9039 3304 9038
3302 9038 3301 9036 3289 9042 3292 9076
3310 9076
TIME...MOT...LOC 2035Z 273DEG 13KT 3301 9066
$$
19What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this special weather statement went out at Aug 6, 10:54 AM CDT, 4 hours 41 minutes earlier.
Area forecast discussion, Aug 6, 10:54 AM CDT, 4 hours 41 minutes before
Area Forecast Discussion
National Weather Service Jackson MS
1054 AM CDT SAT AUG 6 2016
.UPDATE...
The forecast is generally on track for today with no significant
adjustments necessary. Current weather analysis over the region
reveals a weak mesoscale vortex over eastern AR associated with
increasing thunderstorm coverage. Light NNW flow noted in JAN/LZK
soundings will support slow propagation of convective outflow from
this system into the ArkLaMiss region with the boundary serving as a
focus for new storm development this afternoon. Latest near term
guidance indicates higher rain chances along the Hwy 82 corridor this
afternoon and have continued to reflect this in the forecast update.
There is some modest microburst potential in the very hot and moist
airmass, so a few strong/severe storms will be a possibility, but
very little storm organization is anticipated. Also, progged heat
indices are still on track to meet heat advisory criteria. /EC/
&&
.AVIATION...All sites are VFR late this morning and expect these
conditions through the rest of the morning. Scattered SHRA/TSRA will
develop across the area later this morning into the afternoon hours.
The storms will bring brief lowering of flight conditions to
MVFR/IFR to affected sites. Expect the bulk of the thunderstorms to
dissipate by 01-02z this evening, but isolated storms will be
possible overnight. Patchy MVFR/IFR conditions will be possible
early Sunday morning./17/15/
&&
.PREV DISCUSSION... /issued 345 AM CDT SAT AUG 6 2016/
SHORT TERM...Today through Sunday night...Another hot day is on tap
for the ArkLaMiss with high temperatures climbing into the mid/upper
90s as upper ridging continues to prevail. A heat advisory is in
effect for the entire area today. Moisture will increase across the
area through the afternoon hours with PWATS climbing above 2.0
inches across the entire area by this afternoon. Expect thunderstorm
activity to develop later this morning and continue through the
afternoon hours. As was the case yesterday a couple of storms could
become strong to possibly severe this afternoon. Expect the bulk of
the thunderstorm activity to diminish by this evening, but the
GFS/NAM indicate that some activity may continue during the
overnight hours. Will leave at least isolated chances for storms
into Sunday morning.
Moisture will continue to increase across the area on Sunday with
PWATS around 2.3 inches by Sunday afternoon. Expect the convection
to begin early on Sunday, and this will also help keep temperatures
down through the day. The hottest temperatures will occur over the
delta areas with highs in the mid 90s, while highs in the low 90s
are anticipated over the remaining areas. A heat advisory may be
needed mainly over the delta areas once again. With mid level lapse
rates of 5.5-5.8 c/km expect most of the activity to remain below
severe limits, but with abundant moisture heavy rainfall will be a
concern. The GFS suggest drier air will build in from the north
Sunday night around a deepening low that will develop to our east.
Will leave at least slight chance pops across much of the area
Sunday night, with overnight lows remaining in the mid 70s./15/
LONG TERM...Monday through the end of next week...The main focus
of the long term period will be on a broad, hybrid low to mid level
low pressure center expected to fester for a period of days just to
our east. Model consensus concerning this feature is reasonable
although detail differences in individual models could vary outcomes
in our region considerably. Of course the west-ward envelope of
solutions would spell much more rain potential for our region (and
even open the door for potentially heavy rain amounts affecting
portions of southeastern Mississippi). The eastward envelope of
solutions might conversely limit much of the rain potential to
eastern MS (with any heavy rain potential being much further east
than that) while dangerous heat could be allowed to quickly build
back into at least the western half of zones.
But these question marks really won't apply until Tuesday or
Wednesday. On Monday the cold front causing numerous area showers
and thunderstorms on Sunday will head toward the coast while washing
out. Slightly drier air coming down in the wake of the front should
reduce chances of rain for most, although the sunnier skies in
northern zones could allow heat to build. Still thinking the drier
air should keep heat advisory criteria from being met in all areas.
Tuesday is when moisture from the aforementioned hybrid low to our
east could start pushing back west into at least eastern
Mississippi, increasing precip chances for those areas. Further west
heat might potentially push back closer to advisory criteria,which
is an aspect to the forecast we will have to monitor closely.
By Wednesday the initial crux of the long term forecast (laid out
previously) will be in play. Confidence is reasonably high that our
region will not have to be dealing with a truly tropical system of
considerable strength but, as mentioned, confidence in breadth of
impacts of a potentially weaker and broader hybrid system is a
little iffy. It is possible that either heat issues or locally heavy
rain issues in the latter portion of next week will eventually need
to be included in the HWO. However, given stated uncertainty we
would rather watch model evolutions for another few cycles and
let model consensus in a particular solution grow. /BB/
&&
.PRELIMINARY POINT TEMPS/POPS...
Jackson 96 77 92 76 / 27 21 61 25
Meridian 96 75 92 75 / 35 26 59 30
Vicksburg 96 77 93 75 / 20 20 56 33
Hattiesburg 97 77 93 76 / 30 26 60 41
Natchez 96 77 92 76 / 20 20 58 34
Greenville 96 77 92 75 / 30 21 49 23
Greenwood 96 76 91 74 / 40 22 49 20
&&
.JAN Watches/Warnings/Advisories...
MS...Heat Advisory until 7 PM CDT this evening for MSZ018-019-025>066-
072>074.
LA...Heat Advisory until 7 PM CDT this evening for LAZ007>009-015-016-
023>026.
AR...Heat Advisory until 7 PM CDT this evening for ARZ074-075.
&&Hazardous weather outlook, Aug 6, 2:28 PM CDT, 1 hour 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 228 PM CDT SAT AUG 6 2016 ARZ074-075-LAZ007>009-015-MSZ040-071930- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- ISSAQUENA- 228 PM CDT SAT AUG 6 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...AND WEST CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND SUNDAY SEVERE THUNDERSTORMS THREAT...LIMITED TIMING...THROUGH THE REMAINDER OF THIS AFTERNOON EXCESSIVE HEAT THREAT...ELEVATED TIMING...THIS AFTERNOON AND AGAIN SUNDAY A FEW STORMS COULD BE SEVERE THROUGH EARLY THIS EVENING WITH THE RISK OF DAMAGING WINDS TO 60 MPH...FREQUENT LIGHTNING AND LOCALL HEAVY RAINFALL. THE COMBINATION OF ABOVE NORMAL HEAT AND HUMIDITY WILL RESULT IN HEAT INDICES PEAKING BETWEEN 105 AND 110 DEGREES. HEAT INDICES WILL BE SLIGHTLY COOLER ON SUNDAY. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1) (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2) .DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH FRIDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION REMAINDER OF THE AFTERNOON. MSZ018-019-025>029-032-034>036-041-042-071930- BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER- CHOCTAW-WASHINGTON-HUMPHREYS-HOLMES-SHARKEY-YAZOO- 228 PM CDT SAT AUG 6 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...NORTHWEST MISSISSIPPI... AND WEST CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND SUNDAY SEVERE THUNDERSTORMS THREAT...LIMITED TIMING...THROUGH THE REMAINDER OF THIS AFTERNOON EXCESSIVE HEAT THREAT...ELEVATED TIMING...MAINLY THROUGH THE REST OF THIS AFTERNOON A FEW STORMS COULD BE SEVERE THROUGH EARLY THIS EVENING WITH THE RISK OF DAMAGING WINDS TO 60 MPH...FREQUENT LIGHTNING AND LOCALL HEAVY RAINFALL. THE COMBINATION OF ABOVE NORMAL HEAT AND HUMIDITY WILL RESULT IN HEAT INDICES PEAKING BETWEEN 105 AND 110 DEGREES. HEAT INDICES WILL BE SLIGHTLY COOLER ON SUNDAY. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1) (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2) .DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH FRIDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION REMAINDER OF THE AFTERNOON. MSZ030-031-033-037>039-043>066-072>074-071930- CLAY-LOWNDES-OKTIBBEHA-ATTALA-WINSTON-NOXUBEE-MADISON MS-LEAKE- NESHOBA-KEMPER-WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE- CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS- FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES- MARION-LAMAR-FORREST- 228 PM CDT SAT AUG 6 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MISSISSIPPI...EAST CENTRAL MISSISSIPPI...NORTHEAST MISSISSIPPI... SOUTH CENTRAL MISSISSIPPI...SOUTHEAST MISSISSIPPI...SOUTHWEST MISSISSIPPI...AND WEST CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND SUNDAY EXCESSIVE HEAT THREAT...ELEVATED TIMING...MAINLY THROUGH THE REST OF THIS AFTERNOON THE COMBINATION OF ABOVE NORMAL HEAT AND HUMIDITY WILL RESULT IN HEAT INDICES PEAKING BETWEEN 105 AND 110 DEGREES. HEAT INDICES WILL BE SLIGHTLY COOLER ON SUNDAY. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2) .DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH FRIDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT FRIDAY. LAZ016-023>026-071930- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA- 228 PM CDT SAT AUG 6 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST LOUISIANA. .DAY ONE...TONIGHT AND SUNDAY EXCESSIVE HEAT THREAT...ELEVATED TIMING...THIS AFTERNOON AND AGAIN SUNDAY THE COMBINATION OF ABOVE NORMAL HEAT AND HUMIDITY WILL RESULT IN HEAT INDICES PEAKING BETWEEN 105 AND 110 DEGREES. HEAT INDICES WILL BE SLIGHTLY COOLER ON SUNDAY. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2) .DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH FRIDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT FRIDAY. 21 && ...HAZARD LEGEND... *SEVERE THUNDERSTORMS* EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. SIGNIFICANT...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. *EXCESSIVE HEAT* EXTREME...MAXIMUM HEAT INDEX GREATER THAN 110 DEGREES FOR 3 OR MORE DAYS IN A ROW AND/OR AIR TEMPERATURES GREATER THAN 107 DEGREES. SIGNIFICANT...MAXIMUM HEAT INDEX GREATER THAN 110 DEGREES AND/OR AIR TEMPERATURES GREATER THAN 105 DEGREES. ELEVATED...MAXIMUM HEAT INDEX 105 TO 110 DEGREES AND/OR AIR TEMPERATURES GREATER THAN 103 DEGREES. LIMITED...MAXIMUM HEAT INDEX NEAR 105 DEGREES AND/OR AIR TEMPERATURES 100 TO 103 DEGREES. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN HOME PAGE... WWW.WEATHER.GOV/JAN STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE... WWW.SRH.NOAA.GOV/JAN/?N=SAFE NWS JAN TROPICAL PAGE... WWW.SRH.NOAA.GOV/JAN/?N=TROPICAL NATIONAL HURRICANE CENTER HOME PAGE... WWW.NHC.NOAA.GOV/ FIND NWS JAN ON FACEBOOK... WWW.FACEBOOK.COM/NWSJACKSONMS FOLLOW NWS JAN ON TWITTER... @NWSJACKSONMS ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... STORM PREDICTION CENTER (SPC)... WWW.SPC.NOAA.GOV/ SPC...MESO ANALYSIS... WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/# SPC...DAY 1 THROUGH 3 OUTLOOKS... WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/ SPC...STORM REPORTS... WWW.SPC.NOAA.GOV/CLIMO/ NWS JAN CURRENT SVR/TOR WATCHES... WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!
In the hours before
Special weather statement, Aug 6, 1:58 PM CDT, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 158 PM CDT SAT AUG 6 2016 MSZ037-043-044-061930- ATTALA MS-LEAKE MS-MADISON MS- 158 PM CDT SAT AUG 6 2016 ...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN LEAKE... SOUTHWESTERN ATTALA AND NORTHEASTERN MADISON COUNTIES UNTIL 230 PM CDT... AT 158 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR THOMASTOWN...OR 12 MILES SOUTHWEST OF KOSCIUSKO...MOVING SOUTH AT 30 MPH. WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STRONG THUNDERSTORM WILL BE NEAR... CARTHAGE AROUND 220 PM CDT. OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE REDWATER. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3295 8986 3295 8953 3277 8949 3270 8981 TIME...MOT...LOC 1858Z 353DEG 24KT 3290 8970 17
Special weather statement, Aug 6, 2:19 PM CDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
219 PM CDT SAT AUG 6 2016
MSZ032-037-038-062000-
ATTALA MS-WINSTON MS-CHOCTAW MS-
219 PM CDT SAT AUG 6 2016
...STRONG THUNDERSTORMS WILL AFFECT EASTERN ATTALA...SOUTHERN
CHOCTAW AND WINSTON COUNTIES UNTIL 300 PM CDT...
AT 218 PM CDT...METEOROLOGISTS WERE TRACKING STRONG THUNDERSTORMS
ALONG A LINE EXTENDING FROM 10 MILES SOUTHEAST OF POPLAR CREEK TO 12
MILES NORTHEAST OF ZAMA TO NEAR CENTER RIDGE. MOVEMENT WAS SOUTH AT
20 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.
STRONG THUNDERSTORMS WILL BE NEAR...
NANIH WAIYA AROUND 245 PM CDT.
ZAMA AROUND 255 PM CDT.
SMYRNA AROUND 300 PM CDT.
OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE WEIR...FRENCH
CAMP... NOXAPATER...MCCOOL AND ETHEL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3292 8896 3293 8897 3293 8950 3328 8951
3329 8946 3331 8945 3328 8911 3309 8890
3293 8890
TIME...MOT...LOC 1918Z 005DEG 17KT 3327 8940 3313 8928 3305 8899
19Special weather statement, Aug 6, 2:40 PM CDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
240 PM CDT SAT AUG 6 2016
MSZ043-044-062015-
LEAKE MS-MADISON MS-
240 PM CDT SAT AUG 6 2016
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN LEAKE AND NORTHEASTERN
MADISON COUNTIES UNTIL 315 PM CDT...
AT 239 PM CDT...METEOROLOGISTS WERE TRACKING STRONG THUNDERSTORMS
ALONG A LINE EXTENDING FROM NEAR CARTHAGE TO NEAR CAMDEN. MOVEMENT
WAS SOUTHEAST AT 10 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.
STRONG THUNDERSTORMS WILL BE NEAR...
CARTHAGE AROUND 245 PM CDT.
TUSCOLA AND FARMHAVEN AROUND 315 PM CDT.
OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE STANDING PINE...
REDWATER...WALNUT GROVE AND LENA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3258 8934 3258 8973 3263 8973 3258 8979
3259 8979 3259 8984 3256 8987 3255 8990
3286 8998 3285 8950
TIME...MOT...LOC 1939Z 334DEG 11KT 3274 8959 3276 8989
19Special weather statement, Aug 6, 2:47 PM CDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
247 PM CDT SAT AUG 6 2016
MSZ018-019-034-062030-
BOLIVAR MS-SUNFLOWER MS-WASHINGTON MS-
247 PM CDT SAT AUG 6 2016
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN WASHINGTON...SOUTH
CENTRAL BOLIVAR AND SOUTHWESTERN SUNFLOWER COUNTIES UNTIL 330 PM
CDT...
AT 247 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM 7
MILES NORTH OF LELAND...MOVING SOUTH AT 20 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
LELAND AROUND 305 PM CDT.
HOLLY RIDGE AROUND 310 PM CDT.
TRIBBETT AROUND 325 PM CDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE ARCOLA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3361 9074 3327 9058 3327 9072 3326 9073
3326 9097 3361 9103
TIME...MOT...LOC 1947Z 340DEG 16KT 3351 9087
19Special weather statement, Aug 6, 3:28 PM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
328 PM CDT SAT AUG 6 2016
MSZ043-062100-
MADISON MS-
328 PM CDT SAT AUG 6 2016
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL MADISON COUNTY UNTIL 400
PM CDT...
AT 327 PM CDT...METEOROLOGISTS WERE TRACKING STRONG THUNDERSTORMS
ALONG A LINE EXTENDING FROM NEAR SHARON TO 7 MILES EAST OF MYRLEVILLE
TO NEAR LITTLE YAZOO. MOVEMENT WAS SOUTHEAST AT 15 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.
STRONG THUNDERSTORMS WILL BE NEAR...
SHARON AROUND 350 PM CDT.
CANTON...GLUCKSTADT AND ANNANDALE AROUND 400 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
&&
LAT...LON 3258 8979 3259 8979 3258 8982 3259 8984
3258 8986 3255 8990 3254 8989 3249 8996
3249 9019 3266 9026 3267 9020 3268 9018
3269 9014 3270 9013 3273 8990 3260 8977
TIME...MOT...LOC 2027Z 335DEG 8KT 3270 8996 3267 9016 3272 9041
19Special weather statement, Aug 6, 3:35 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
335 PM CDT SAT AUG 6 2016
MSZ035-041-042-062100-
SHARKEY MS-HUMPHREYS MS-YAZOO MS-
335 PM CDT SAT AUG 6 2016
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN YAZOO...
NORTHEASTERN SHARKEY AND SOUTHERN HUMPHREYS COUNTIES UNTIL 400 PM
CDT...
AT 335 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR MIDNIGHT...OR 14 MILES NORTHEAST OF ROLLING FORK...MOVING EAST
AT 15 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
MIDNIGHT AROUND 355 PM CDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE SILVER CITY AND
LOUISE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
&&
LAT...LON 3312 9040 3310 9039 3310 9042 3311 9043
3306 9043 3305 9041 3305 9039 3304 9038
3302 9038 3301 9036 3289 9042 3292 9076
3310 9076
TIME...MOT...LOC 2035Z 273DEG 13KT 3301 9066
19The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 7:12 PM CDT | Special Weather Statement | JAN | Lawrence | 48 min |
| Aug 5, 7:37 PM CDT | Special Weather Statement | JAN | Marion | 23 min |
| Aug 5, 8:08 PM CDT | Special Weather Statement | JAN | Marion | 22 min |
| Aug 6, 12:41 PM CDT | Special Weather Statement | JAN | Carroll | 34 min |
| Aug 6, 1:33 PM CDT | Special Weather Statement | JAN | Attala | 27 min |
| Aug 6, 1:58 PM CDT | Special Weather Statement | JAN | Leake | 32 min |
| Aug 6, 2:07 PM CDT | Severe Thunderstorm Warning | JAN | Bolivar, Washington | 38 min |
| Aug 6, 2:19 PM CDT | Special Weather Statement | JAN | Winston | 41 min |
| Aug 6, 2:37 PM CDT | Severe Thunderstorm Warning | JAN | Neshoba, Winston | 26 min |
| Aug 6, 2:40 PM CDT | Special Weather Statement | JAN | Leake | 35 min |
| Aug 6, 2:47 PM CDT | Special Weather Statement | JAN | Washington | 43 min |
| Aug 6, 3:00 PM CDT | Severe Thunderstorm Warning | JAN | Leake, Madison, Rankin, Scott | 36 min |
| Aug 6, 3:28 PM CDT | Special Weather Statement | JAN | Madison | 32 min |
| Aug 6, 3:39 PM CDT | Special Weather Statement | JAN | Humphreys | 36 min |
| Aug 6, 3:44 PM CDT | Special Weather Statement | JAN | Sharkey | 31 min |
| Aug 6, 4:09 PM CDT | Severe Thunderstorm Warning | JAN | Yazoo | 38 min |
| Aug 6, 4:15 PM CDT | Severe Thunderstorm Warning | JAN | Holmes | 37 min |
| Aug 6, 4:25 PM CDT | Severe Thunderstorm Warning | JAN | Hinds, Madison | 50 min |
| Aug 6, 4:27 PM CDT | Special Weather Statement | JAN | Rankin | 33 min |
| Aug 6, 5:00 PM CDT | Special Weather Statement | JAN | Rankin | 45 min |
| Aug 6, 5:03 PM CDT | Special Weather Statement | JAN | Simpson | 27 min |
| Aug 6, 5:04 PM CDT | Special Weather Statement | JAN | Smith | 26 min |
| Aug 6, 5:08 PM CDT | Severe Thunderstorm Warning | JAN | Simpson | 67 min |
| Aug 6, 5:12 PM CDT | Severe Thunderstorm Warning | JAN | Smith | 29 min |
| Aug 6, 5:36 PM CDT | Special Weather Statement | JAN | Copiah | 24 min |
| Aug 6, 5:49 PM CDT | Special Weather Statement | JAN | Covington | 41 min |
| Aug 6, 6:01 PM CDT | Special Weather Statement | JAN | Jefferson Davis, Lawrence, Lincoln | 59 min |
| Aug 6, 6:04 PM CDT | Severe Thunderstorm Warning | JAN | Copiah, Jefferson Davis, Lawrence, Lincoln | 56 min |
| Aug 6, 6:34 PM CDT | Special Weather Statement | JAN | Jefferson Davis, Lamar | 56 min |
| Aug 6, 6:41 PM CDT | Special Weather Statement | JAN | Lincoln | 49 min |
| Aug 6, 6:47 PM CDT | Severe Thunderstorm Warning | JAN | Lamar, Marion | 58 min |
| Aug 6, 6:55 PM CDT | Severe Thunderstorm Warning | JAN | Jefferson Davis, Lawrence, Lincoln, Marion | 51 min |
| Aug 6, 1:48 PM CDT | Special Weather Statement | JAN | Ashley | 27 min |
Nearby
Special Weather Statements in Mississippi, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.